Alert archive / Wisconsin / Heat Advisories in 2012

Heat Advisory 4, NWS Milwaukee, WI

July 22, 201220 counties in Wisconsin

NWS Milwaukee, WI issued this heat advisory at Jul 22, 2012, 9:35 PM CDT for 20 counties in Wisconsin. It took effect at Jul 23, 2012, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 9:35 PM CDT (02:35 UTC)
In effect from
Jul 23, 2012, 10:00 AM CDT
Expired
Jul 23, 2012, 8:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS73 KMKX 230235
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 PM CDT SUN JUL 22 2012

...A HOT DAY EXPECTED ON MONDAY...

.SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT
AIR INTO SOUTHERN WISCONSIN ON MONDAY. TEMPERATURES WILL CLIMB TO
THE UPPER 90S TO LOWER 100S IN THE AFTERNOON RESULTING IN HEAT
INDEX READINGS IN THE 100 TO 105 DEGREE RANGE. THE HOT CONDITIONS
WILL LINGER INTO MONDAY EVENING.

WIZ062>072-231045-
/O.NEW.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/
IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
935 PM CDT SUN JUL 22 2012

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY.

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 105 MONDAY
  AFTERNOON. 

* TEMPERATURE...CLIMBING INTO THE UPPER 90S TO LOW 100S EARLY
  MONDAY AFTERNOON. 

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE
  FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR-
  CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR
  COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
MBK
4 follow-up statements
177 
WWUS73 KMKX 230813
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT MON JUL 23 2012

...HOT TEMPERATURES EXPECTED TODAY...

.SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT
AIR INTO SOUTHERN WISCONSIN TODAY. TEMPERATURES WILL CLIMB TO
THE UPPER 90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX
READINGS IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL
LINGER INTO THIS EVENING.

WIZ051-052-058>060-231615-
/O.EXA.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON
313 AM CDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 
  THIS AFTERNOON. 

* TEMPERATURE...CLIMBING INTO THE UPPER 90S TO AROUND 100 EARLY
  THIS AFTERNOON.

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH 
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY 
  TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO 
  AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED 
  BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO 
  AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

WIZ062>072-231615-
/O.CON.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/
IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
313 AM CDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 99 AND 102 
  THIS AFTERNOON. 

* TEMPERATURE...CLIMBING INTO THE MID TO UPPER 90S THIS AFTERNOON.

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH 
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY 
  TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO 
  AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED 
  BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO 
  AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
905 
WWUS73 KMKX 231429
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CDT MON JUL 23 2012

...HOT TEMPERATURES EXPECTED TODAY...

.SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT
AIR INTO SOUTHERN WISCONSIN TODAY. TEMPERATURES WILL CLIMB TO THE
UPPER 90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX
READINGS IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL
LINGER INTO THIS EVENING.

WIZ046-047-056-057-232230-
/O.EXA.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS
929 AM CDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 99 AND 102 THIS 
  AFTERNOON. 

* TEMPERATURE...CLIMBING INTO THE MID TO UPPER 90S THIS 
  AFTERNOON.

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH 
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY 
  TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO 
  AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED 
  BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO 
  AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

WIZ051-052-058>060-062>072-232230-
/O.CON.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-
JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
929 AM CDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 THIS 
  AFTERNOON. 

* TEMPERATURE...CLIMBING INTO THE UPPER 90S TO AROUND 100 EARLY 
  THIS AFTERNOON. 

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH 
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY 
  TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO 
  AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED 
  BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO 
  AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
COLLAR
174 
WWUS73 KMKX 232030
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT MON JUL 23 2012

...HOT TEMPERATURES EXPECTED INTO THIS EVENING...

.SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL MAINTAIN HOT
TEMPERATURES INTO THE EVENING HOURS. TEMPERATURES WILL BE IN THE UPPER
90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX READINGS
IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL LINGER
INTO THIS EVENING.

WIZ046-047-051-052-056>060-062>072-240100-
/O.CON.KMKX.HT.Y.0004.000000T0000Z-120724T0100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
330 PM CDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 THIS 
  AFTERNOON. 

* TEMPERATURE...UPPER 90S TO AROUND 100 THROUGH LATE AFTERNOON.

* IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH 
  PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY 
  TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO 
  AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED 
  BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO 
  AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
COLLAR
004 
WWUS73 KMKX 240059
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT MON JUL 23 2012


WIZ046-047-051-052-056>060-062>072-240200-
/O.EXP.KMKX.HT.Y.0004.000000T0000Z-120724T0100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
759 PM CDT MON JUL 23 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

HEAT INDEX VALUES HAVE FALLEN INTO THE 90S THIS EVENING WITH
TEMPERATURES EXPECTED TO FALL INTO THE LOWER 70S FOR TUESDAY
MORNING. A WEAK COLD FRONT WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS LATE TONIGHT AND TUESDAY ALONG WITH COOLER
TEMPERATURES. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Jul 22, 3:08 PM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 22, 3:08 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT SUN JUL 22 2012

.SHORT TERM...

.TONIGHT AND MONDAY...FORECAST CONFIDENCE IS MEDIUM.

WIDELY SCATTERED SHOWERS HAVE BEEN MOVING INTO AREAS WEST OF MADISON
ALL DAY...AND HAVE DIMINISHED WITH DRY AIR IN LOW LEVELS OF THE
ATMOSPHERE. THESE SHOWERS DRIVEN BY LOW LEVEL JET NOSE/WARM AIR
ADVECTION AND PASSING VORTICITY MAXIMUM. ANOTHER VORTICITY MAXIMUM
IN SOUTHWEST MINNESOTA SHOULD SHIFT EAST ACROSS THE AREA THROUGH
THIS EVENING. IN ADDITION...LOW LEVEL JET NOSE SHIFTS EAST ACROSS
THE AREA THIS EVENING...WITH FOCUSED WARM AIR ADVECTION.

AREA FORECAST SOUNDINGS FROM NAM SHOWING ELEVATED CAPES ONLY UP TO
500 J/KG...WITH GOOD DEEP LAYER SHEAR. MEAN LAYER CAPE MUCH HIGHER
ON RAP ANALYSIS...BUT DEWPOINTS SEEM OVERDONE BY SEVERAL DEGREES.
LEVEL OF FREE CONVECTION NEAR 700MB AS WELL...WITH A BIT OF A CAP TO
WORK THROUGH. INVERTED V TYPE STRUCTURE TO SOUNDINGS DO INDICATE
DOWNBURST WIND POTENTIAL IF ANY DECENT CELLS DEVELOP. MESOSCALE
MODELS DIFFER A FAIR AMOUNT WITH TRENDS THROUGH THE NIGHT.

GIVEN SOME UNCERTAINTY WITH EXACT EVOLUTION OF POSSIBLE
CONVECTION...WITH GO WITH CHANCE POPS FOR THUNDER THROUGH THE
EVENING...LINGERING IN THE SOUTHEAST AFTER 06Z MONDAY.
OTHERWISE...MID LEVEL CLOUDS SHOULD LINGER...WITH MILD LOWS IN THE
70S ACROSS MOST OF THE AREA.

WEST SOUTHWEST WINDS AHEAD OF COLD FRONT PULL HOT AIRMASS INTO THE
AREA. 925MB TEMPERATURES FROM NAM SUGGEST HIGHS OF AROUND 100 OR A
BIT HIGHER...BUT SHOULD HAVE AT LEAST SOME MID LEVEL CLOUDS IN THE
AREA WITH PASSING VORTICITY MAXIMUM. WITH UNCERTAINTY WITH AMOUNT OF
CLOUDS IN THE AREA...OPTED TO GO MID TO UPPER 90S FOR HIGHS...WHICH
KEEPS HEAT INDEX VALUES JUST UNDER 100. THUS...WILL HOLD OFF ON A
HEAT ADVISORY FOR NOW.

ALSO...WEAK COLD FRONT DROPPING SOUTHEAST INTO THE AREA DURING THE
AFTERNOON MAY HELP GENERATE SHOWERS AND A FEW STORMS. SOMEWHAT
BETTER MEAN LAYER CAPES WITH GOOD DEEP LAYER SHEAR EXPECTED...BUT
WILL HAVE TO AGAIN REACH NEAR 700MB LEVEL OF FREE CONVECTION. SLIGHT
CHANCES FOR THUNDER SEEM REASONABLE FOR NOW.

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE NEAR 100 KNOT JET MAX NEAR LAKE SUPERIOR MONDAY EVENING WILL
WEAKEN A BIT AS IT REACHES LAKE HURON EARLY TUESDAY MORNING...WITH
WISCONSIN IN A NORTHWEST MID/UPPER FLOW. THERE IS SOME 250 MB UPPER
DIVERGENCE MONDAY NIGHT ACROSS SOUTHERN WISCONSIN...WITH SOME
CONVECTIVE FEEDBACK ON THE NAM GIVING SEVERAL BULLS EYES OF MORE
MODERATE DIVERGENCE.

THE SURFACE BOUNDARY IS PUSHED SOUTH ACROSS EASTERN IOWA AND
FAR NORTHERN ILLINOIS TUESDAY NIGHT...THEN ACROSS CENTRAL ILLINOIS
TO SOUTHERN INDIANA LATE MONDAY EVENING. THE 925/850 MB THERMAL
RIDGE IS PUSHED TO THE SOUTH OF WISCONSIN ROUGHLY PARALLELING THE
SURFACE BOUNDARY. THE 700 MB RELATIVE HUMIDITY IS FAIRLY HIGH
MONDAY NIGHT WITH MODERATE 700 MB UPWARD MOTION AROUND 11 MICROBARS/SEC
ALONG AND JUST NORTH OF THE BOUNDARY...WHILE THE 700 MB MOISTURE
CONVERGENCE IS HIGHEST ACROSS SOUTHERN WISCONSIN.

THE FORECAST SOUNDINGS ARE FAIRLY MOIST WITH PRECIPITABLE WATER
VALUES AROUND 2 INCHES ACROSS MUCH OF THE FORECAST AREA. SOME
ELEVATED CAPE OF AROUND 1000 J/KG ALSO EXISTS DURING THE
EVENING...BUT THIS IS IF LIFTED FROM JUST ABOVE THE DEVELOPING
NOCTURNAL INVERSION. GIVEN ALL THIS WILL CONTINUE THE CHANCE OF
THUNDERSTORMS.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE MID/UPPER FLOW BECOMES MORE WEST WEDNESDAY AS THE SOUTHWEST
CANADIAN MID/UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN...THEN
TOWARDS LAKE WINNIPEG. THERE IS MODERATE UPPER DIVERGENCE ACROSS
MUCH OF THE FORECAST AREA TUESDAY NIGHT...THEN EXITING TO THE EAST
BY NOON WEDNESDAY. MODERATE 700 MB MOISTURE CONVERGENCE OF UP TO
20 G/KG/12 HOUR EXTENDS ACROSS THE FORECAST AREA TUESDAY NIGHT
INTO WEDNESDAY. THE 850 MB FLOW BECOMES SOUTHWEST MAINLY JUST TO
OUR SOUTH WITH AROUND 10 G/KG/12 HOUR VALUES OF 850 MB MOISTURE
CONVERGENCE. 800 AND 700 MB LI'S ARE AROUND -3 TUESDAY NIGHT AND
WEDNESDAY WITH ELEVATED CAPE AROUND 800 J/KG LIFTED FROM THE
MOISTURE LAYER AT 8 THSD FT. PRECIPITABLE VALUES REMAIN AROUND 2
INCHES OVER MUCH OF THIS TIME FRAME...WITH MOST MODELS INDICATING
PRECIPITATION WITH MODERATE AMOUNTS AROUND 0.50 INCH.

THE NORTHERN PORTION OF THE 850 MB THERMAL RIDGE DOES PUSH INTO
EASTERN IOWA AND NORTHERN ILLINOIS WITH THE SOUTHWEST PORTIONS OF
THE FORECAST AREA ON THE NOSE OF THE THERMAL RIDGE WITH TEMPERATURES
NEAR 24 CELSIUS.

THE 12Z NAM AND 06Z DGEX KEEPS THE SURFACE FRONT ACROSS IOWA AND
NORTHERN ILLINOIS. HOWEVER THE 12Z GFS AND 00Z ECMWF DOES PUSH A
WARM FRONT INTO SOUTHWEST PORTIONS OF THE FORECAST AREA FROM NEAR
MADISON TO JANESVILLE. THICKNESS VALUES ARE NEAR 582 DECAMETERS ON
MOST OF THE MODELS NEAR THE ILLINOIS BORDER.

FAIRLY DECENT PRECIPITATION CHANCES DURING THIS TIME FRAME.

THE LOCAL CWASP SEVERE WEATHER INDEX HAS VALUES NEAR 60 PERCENT
ON THE GFS WEDNESDAY AFTERNOON WHILE THE NAM HAS IT CLOSER TO THE
LOW OVER NORTHERN MINNESOTA...WHICH SEEMS TO BE MORE REASONABLE.

.LONG TERM...

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

BY THURSDAY THE UPPER LOW/TROUGH AXIS REACHES FAR NORTHERN
MINNESOTA.

THE SURFACE LOW PATTERN HAS A DOUBLE LOW STRUCTURE WITH ONE LOW
NEAR THE BOUNDARY AND ANOTHER CLOSER TO THE MID LEVEL TROUGH.
FAIRLY DECENT PRECIPITATION CHANCES CONTINUE WEDNESDAY NIGHT INTO
THURSDAY.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE ECMWF AND GFS TAKES THE UPPER TROUGH ACROSS THE GREAT LAKES
FRIDAY AND OFF TO THE NORTHEAST U.S. AND SOUTHEAST CANADA
SATURDAY.

BOTH THE GFS AND ECMWF BRINGS SOME INSTABILITY SHOWERS FRIDAY
BEFORE HIGH PRESSURE EXTENDS ACROSS THE UPPER MISSISSIPPI VALLEY
AND WESTERN GREAT LAKES SATURDAY.

.SUNDAY...FORECAST CONFIDENCE MEDIUM.

A MORE ZONAL FLOW RETURNS ACROSS THE NORTHERN U.S. ON SUNDAY. THE
12Z GFS AND 06Z DGEX ARE DRY...BUT THE 00Z/12Z ECMWF HAS SOME
PRECIPITATION IN THE RETURN WARM AIR ADVECTION REGION GETTING
INTO PORTIONS OF SOUTHERN WISCONSIN. WILL LEAN TOWARDS A CONSENSUS
FORECAST.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH MONDAY ACROSS TAF SITES. BROKEN
MIDDLE TO HIGH CLOUDS SHOULD CONTINUE TO SPREAD ACROSS TAF SITES
LATE THIS AFTERNOON...AND LINGER TONIGHT. ANY SHOWERS AND
THUNDERSTORMS THAT TRY TO FORM AND MOVE THROUGH SOUTHERN WISCONSIN
DURING THIS TIME WILL HAVE TO BATTLE DRIER LOW LEVEL AIRMASS OVER
THE AREA. THERE SHOULD STILL BE ENOUGH LIFT WITH LOW LEVEL JET
STREAM TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS AROUND TAF
SITES. CONFIDENCE IS LOW IN EXACT TIMING...SO USED VICINITY WORDING
IN TAFS FOR NOW.

POSSIBILITY FOR LOW LEVEL WIND SHEAR BETWEEN 04Z AND 09Z WITH 40
KNOT PLUS WINDS AT 2000 FEET ABOVE GROUND LEVEL. CONFIDENCE LOW IN
THE MAGNITUDE OF THESE WINDS...SO LEFT MENTION OUT OF TAFS FOR NOW.

LIGHT TO MODERATE SOUTH SOUTHWEST WINDS BY 00Z MONDAY SHOULD BECOME
SOUTHWEST LATER TONIGHT...AND WESTERLY ON MONDAY. HOT AIRMASS MONDAY
EXPECTED. COLD FRONT PASSING SOUTHEAST THROUGH THE AREA DURING THE
AFTERNOON WILL BRING SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS...BUT LEFT MENTION OUT OF TAFS FOR NOW DUE TO LOW
CONFIDENCE IN TIMING AND COVERAGE. SCATTERED TO BROKEN MID LEVEL
CLOUDS SHOULD CONTINUE INTO MONDAY AS WELL.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/MONDAY AND AVIATION/MARINE...WOOD
MONDAY NIGHT THROUGH SUNDAY...HENTZ
Hazardous weather outlook, Jul 22, 3:27 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT SUN JUL 22 2012

WIZ046-047-051-052-056>060-062>072-232030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
327 PM CDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AHEAD OF A SURGE OF MUCH WARMER AIR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

MOST HEAT INDEX VALUES SHOULD BE IN THE UPPER 90S MONDAY...ALTHOUGH
A FEW LOCATIONS COULD BRIEFLY REACH 100. THESE VALUES WILL APPROACH
HEAT ADVISORY CRITERIA.

HEAT INDEX VALUES COULD REACH THE MID 90S AGAIN WEDNESDAY...ESPECIALLY
SOUTH OF A DELLS TO MILWAUKEE LINE.

THERE WILL BE SOME THUNDERSTORMS FROM TIME TO TIME MONDAY NIGHT
THROUGH FRIDAY AS A FRONTAL BOUNDARY LINGERS ACROSS THE
AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW
ACROSS THE NORTHERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT THIS WEEK.

LMZ643>646-232030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 PM CDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE WILL BE SOME THUNDERSTORMS FROM TIME TO TIME MONDAY NIGHT
THROUGH FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Heat Advisories in Wisconsin, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.